Quasi-reductive (bi)parabolic subalgebras in reductive Lie algebras.
Annales de l'Institut Fourier, Volume 61 (2011) no. 2, p. 417-451
We say that a finite dimensional Lie algebra is quasi-reductive if it has a linear form whose stabilizer for the coadjoint representation, modulo the center, is a reductive Lie algebra with a center consisting of semisimple elements. Parabolic subalgebras of a semisimple Lie algebra are not always quasi-reductive (except in types A or C by work of Panyushev). The classification of quasi-reductive parabolic subalgebras in the classical case has been recently achieved in unpublished work of Duflo, Khalgui and Torasso. In this paper, we investigate the quasi-reductivity of biparabolic subalgebras of reductive Lie algebras. Biparabolic (or seaweed) subalgebras are the intersection of two parabolic subalgebras whose sum is the total Lie algebra. As a main result, we complete the classification of quasi-reductive parabolic subalgebras of reductive Lie algebras by considering the exceptional cases.
Une algèbre de Lie de dimension finie est dite quasi-réductive si elle possède une forme linéaire dont le stablisateur pour la représentation coadjointe, modulo le centre, est une algèbre de Lie réductive avec un centre formé d’éléments semi-simples. Les sous-algèbres paraboliques d’une algèbre de Lie semi-simple ne sont pas toujours quasi-réductives (sauf en types A ou C d’après un résultat de Panyushev). Récemment, Duflo, Khalgui and Torasso ont terminé la classification des sous-algèbres paraboliques quasi-réductives dans le cas classique. Dans cet article nous étudions la quasi-réductivité des sous-algèbres biparaboliques des algèbres de Lie réductives. Les sous-algèbres biparaboliques sont les intersections de deux sous-algèbres paraboliques dont la somme est l’algèbre de Lie ambiante. Notre principal résultat est la complétion de la classification des sous-algèbres paraboliques quasi-réductives des algèbres de Lie réductives.
DOI : https://doi.org/10.5802/aif.2619
Classification:  17B20,  17B45,  22E60
Keywords: Reductive Lie algebras, quasi-reductive Lie algebras, index, biparabolic Lie algebras, seaweed algebras, regular linear forms
@article{AIF_2011__61_2_417_0,
     author = {Baur, Karin and Moreau, Anne},
     title = {Quasi-reductive (bi)parabolic subalgebras in reductive Lie algebras.},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {61},
     number = {2},
     year = {2011},
     pages = {417-451},
     doi = {10.5802/aif.2619},
     zbl = {1246.17010},
     mrnumber = {2895063},
     language = {en},
     url = {https://aif.centre-mersenne.org/item/AIF_2011__61_2_417_0}
}
Quasi-reductive (bi)parabolic subalgebras in reductive Lie algebras.. Annales de l'Institut Fourier, Volume 61 (2011) no. 2, pp. 417-451. doi : 10.5802/aif.2619. https://aif.centre-mersenne.org/item/AIF_2011__61_2_417_0/

[1] Bourbaki, N. Lie groups and Lie algebras. Chapters 4–6, Springer-Verlag, Berlin, Elements of Mathematics (Berlin) (2002) | MR 1890629 | Zbl 0672.22001

[2] Dergachev, V.; Kirillov, A.A. Index of Lie algebras of seaweed type, J. Lie Theory, Tome 10 (2000), pp. 331-343 | MR 1774864 | Zbl 0980.17001

[3] Duflo, M. Théorie de Mackey pour les groupes de Lie algébriques, Acta Math., Tome 149 (1982) no. 3-4, pp. 153-213 | Article | MR 688348 | Zbl 0529.22011

[4] Duflo, M.; Khalgui, M.S.; Torasso, P. Quasi-reductive Lie algebras (preprint)

[5] Duflo, M.; Vergne, M. Une propriété de la représentation coadjointe d’une algèbre de Lie, C. R. Acad. Sci. Paris Sér. A-B, Tome 268 (1969), p. A583-A585 | MR 245629 | Zbl 0192.37402

[6] Dvorsky, A. Index of parabolic and seaweed subalgebras of 𝔰𝔬 n , Lin. Alg. Appl, Tome 374 (2003), pp. 127-142 | Article | MR 2008784 | Zbl 1056.17009

[7] Elashvili, A.G. On the index of parabolic subalgebras of semisimple Lie algebras (communicated by M. Duflo)

[8] Harish-Chandra Discrete series for semisimple Lie groups, I. Construction of invariant eigendistributions, Acta Math., Tome 113 (1965), pp. 241-318 | Article | MR 219665 | Zbl 0152.13402

[9] Harish-Chandra Discrete series for semisimple Lie groups, II. Explicit determination of the characters, Acta Math., Tome 116 (1966), pp. 1-111 | Article | MR 219666 | Zbl 0199.20102

[10] Joseph, A. On semi-invariants and index for biparabolic (seaweed) algebras. I, J. Algebra, Tome 305 (2006) no. 1, pp. 485-515 | Article | MR 2264140 | Zbl 1183.17009

[11] Joseph, A. On semi-invariants and index for biparabolic (seaweed) algebras. II, J. Algebra, Tome 312 (2007) no. 1, pp. 158-193 | Article | MR 2320453 | Zbl 1184.17008

[12] Kirillov, A.A. The method of orbits in the theory of unitary representations of Lie groups, Funkcional. Anal. i Prilozen (1968) no. 1, pp. 96-98 | MR 233930 | Zbl 0194.33804

[13] Moore, Calvin C. Restrictions of unitary representations to subgroups and ergodic theory: Group extensions and group cohomology, Group Representations in Math. and Phys. (Battelle Seattle 1969 Rencontres), Springer, Berlin (Lecture Notes in Physics, Vol. 6) (1970), pp. 1-35 | MR 279232 | Zbl 0223.22020

[14] Moreau, A. Indice du normalisateur du centralisateur d’un élément nilpotent dans une algèbre de Lie semi-simple, Bull. Soc. Math. France, Tome 134 (2006) no. 1, pp. 83-117 | Numdam | MR 2233701 | Zbl 1122.17004

[15] Moreau, A. Indice et décomposition de Cartan d’une algèbre de Lie semi-simple réelle, J. Algebra, Tome 303 (2006) no. 1, pp. 382-406 | Article | MR 2253668 | Zbl 1114.17003

[16] Moreau, A.; Yakimova, O. Coadjoint orbits of reductive type of seaweed algebras (2010) (preprint)

[17] Panyushev, D.I. Inductive formulas for the index of seaweed Lie algebras, Moscow Math. J., Tome 1, 2 (2001) no. 1, p. 221-241, 303 | MR 1878277 | Zbl 0998.17008

[18] Panyushev, D.I. The index of a Lie algebra, the centraliser of a nilpotent element, and the normaliser of the centraliser, Math. Proc. Cambridge Philos. Soc., Tome 134 (2003) no. 1, pp. 41-59 | Article | MR 1937791 | Zbl 1041.17022

[19] Panyushev, D.I. An extension of Raïs’ theorem and seaweed subalgebras of simple Lie algebras, Ann. Inst. Fourier (Grenoble), Tome 55 (2005) no. 3, pp. 693-715 | Article | Numdam | MR 2149399 | Zbl 1151.17305

[20] Tauvel, P.; Yu, R.W.T. Indice et formes linéaires stables dans les algèbres de Lie, J. Algebra, Tome 273 (2004), pp. 507-516 | Article | MR 2037708 | Zbl 1088.17006

[21] Tauvel, P.; Yu, R.W.T. Lie Algebras and Algebraic groups, Springer, Berlin Heidelberg New York, Monographs in Mathematics (2005) | MR 2146652 | Zbl 1068.17001

[22] Tauvel, P.; Yu, R.W.T. Sur l’indice de certaines algèbres de Lie, Ann.Inst. Fourier (Grenoble), Tome 54 (2005), pp. 1793-1810 | Article | Numdam | MR 2134224 | Zbl 1137.17300

[23] Tits, J. Groupes semi-simples isotropes, Colloq. Théorie des Groupes Algébriques (Bruxelles, 1962), Librairie Universitaire, Louvain (1962), pp. 137-147 | MR 148667 | Zbl 0154.02601

[24] Tits, J. Classification of algebraic semisimple groups, Proc. Symposia Pure Math. AMS (1966), pp. 33-62 | MR 224710 | Zbl 0238.20052

[25] Yakimova, O. The index of centralizers of elements in classical Lie algebras, Funktsional. Anal. i Prilozhen., Tome 40 (2006) no. 1, pp. 52-64 | Article | MR 2223249 | Zbl 1152.17001